Housewife Who Bleeds from her Eyes During Her Period Baffles Doctors 

on

Doctors were left shocked when a housewife on her period started crying tears of blood in an extremely rare medical anomaly.

The 25-year-old woman from Chandigarh, India, was diagnosed with haemolacria after seeking help for the condition at the city’s Post-Graduate Institute of Medical Education and Research, Dailystar reports.

Buhari’s Lookalike Spotted Driving Danfo in Lagos

Haemolacria is a physical condition that causes a person to produce tears that are partially composed of blood.

Dr Soumitra Ghosh, who documented the case in a new study, said: “Haemolacria means bloody tears. Patients will have blood coming out from one or both eyes.

“Blood coming out with tears is a very alarming clinical entity both for the patient and physician. If you see blood coming out from the eyes, you can imagine how scary a situation it is.

“Haemolacria is a rare clinical condition. It has multiple causes. One of the causes is vicarious menstruation.

“Vicarious menstruation is defined as cyclical bleeding in other extrauterine organs like the nose, eyes, ears, intestine, lungs, nipples and skin.

“It Is Unacceptable in this day and age’ -Lewis Hamilton Slams Catholic Church for Refusing to Endorse Same-sex Marriage

“Haemolacria due to vicarious menstruation is very, very rare. Only a few cases have been reported in the medical literature so far.”

The exact cause of the condition is uncertain, but doctors think the fact that the patient was menstruating at the time could be important.

Dr Gosh explained how the condition appears to be the eyes’ blood vessels responding to hormonal changes in the body.

He continued: “Certain ocular and orbital tissues are seen to be hormonally responsive.

“Oestrogen and progesterone can increase the permeability of the capillaries resulting in hyperemia, congestion and secondary bleeding from extrauterine tissue.”

The patient was treated with oral oestrogen-progesterone contraceptive pills (combined pill).

On her three month follow-up, the patient was on these pills and she’d had no repeat of the episode.

Contact Us Now

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s